Alert archive / Kansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 193, NWS Topeka, KS

July 19, 20186 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 19, 2018, 3:02 PM CDT for 6 counties in Kansas. It was in force for 58 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2018, 3:02 PM CDT (20:02 UTC)
Expired
Jul 19, 2018, 4:00 PM CDT
In force
58 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:15 PM CDTTSTM WND DMG6 S Hoyt, KSSEVERAL TREE LIMBS UP TO 10 INCHES IN DIAMETER DOWN.
Jul 19, 3:18 PM CDTTSTM WND DMG2 Wsw Tecumseh, KS1 FOOT DIAMETER TREES UPROOTED.
Jul 19, 3:20 PM CDTTSTM WND DMG3 Sw Topeka, KSNUMEROUS TREES AND LARGE TREE BRANCHES DOWN, SOME BLOCKING ROADS.
Jul 19, 3:20 PM CDTTSTM WND DMGMeriden, KS3 FOOT DIAMETER TREE 20 TO 30 FT TALL SPLIT AND BLOCKING TRAFFIC AT 200 MAIN STREET.
Jul 19, 3:23 PM CDTTSTM WND GST 583 Ne Topeka, KS
Jul 19, 3:24 PM CDTTSTM WND GST 741 Se Pauline, KSCORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 SE PAULINE. (DUPLICATE REPORT).
Jul 19, 3:24 PM CDTTSTM WND GST 741 Se Pauline, KS(DUPLICATE REPORT).
Jul 19, 3:24 PM CDTTSTM WND GST 74Forbes Field, KS
Jul 19, 3:25 PM CDTTSTM WND DMG2 Ssw Tecumseh, KSLARGE 1 TO 2 FOOT DIAMETER TREE BRANCH SNAPPED.
Jul 19, 3:31 PM CDTTSTM WND GST 805 Wsw Lecompton, KS
Jul 19, 3:35 PM CDTTSTM WND GST 703 Ene Berryton, KS(DUPLICATE REPORT: 60-70 MPH WIND GUSTS WITH PEA SIZE HAIL).
Jul 19, 3:35 PM CDTTSTM WND GST 705 E Forbes Field, KS60-70 MPH WIND GUSTS WITH PEA SIZE HAIL
Jul 19, 3:39 PM CDTTSTM WND GST 895 Sw Lecompton, KS
Jul 19, 3:40 PM CDTTSTM WND GST 603 Wsw Lawrence, KS
Jul 19, 3:44 PM CDTTSTM WND DMG1 Ne Lawrence, KSSMALL TREE SNAPPED NEAR THE BASE OF THE TREE TRUNK.
Jul 19, 3:44 PM CDTTSTM WND GST 724 Wnw Eudora, KS
Jul 19, 3:46 PM CDTTSTM WND GST 595 Nne Lawrence, KS(DUPLICATE REPORT).
Jul 19, 3:46 PM CDTTSTM WND GST 59Lawrence Airport, KS
Jul 19, 3:56 PM CDTTSTM WND DMGOttawa, KS
Jul 19, 3:57 PM CDTTSTM WND DMG6 Ne Ottawa, KSSHINGLES BLOWN OFF HOUSE.
Jul 19, 3:57 PM CDTTSTM WND GST 706 Ne Ottawa, KS
Jul 19, 3:59 PM CDTTSTM WND DMG1 N Wellsville, KSLARGE TREE BRANCHES DOWN.
Jul 19, 4:02 PM CDTTSTM WND GST 701 Nne Baldwin City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 12:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2062 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS53 KTOP 192002
SVRTOP
KSC045-059-085-087-139-177-192100-
/O.NEW.KTOP.SV.W.0193.180719T2002Z-180719T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
302 PM CDT THU JUL 19 2018

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Northern Franklin County in east central Kansas...
  Jefferson County in northeastern Kansas...
  Eastern Shawnee County in east central Kansas...
  Douglas County in east central Kansas...
  Northern Osage County in east central Kansas...
  Southeastern Jackson County in northeastern Kansas...

* Until 400 PM CDT.

* At 300 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Soldier to 3 miles north of Dover
  to 7 miles north of Allen, moving east at 45 mph.

  These are very dangerous storms. Widespread damaging winds are 
  occurring.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters. Automated weather observations 
           are indicating measured severe winds with these storms.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
  Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
  Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
  and Hoyt.

This includes the following highways...
 Interstate 35 between mile markers 183 and 198.
 Kansas Turnpike between mile markers 171 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 
&&

LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
      3946 9572 3945 9557 3942 9557 3942 9518
      3897 9519 3898 9516 3897 9511 3895 9509
      3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2000Z 282DEG 39KT 3944 9596 3901 9592 3875 9613 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen
4 follow-up statements
705 
WWUS53 KTOP 192020
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
320 PM CDT THU JUL 19 2018

KSC045-059-085-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-Jackson-
320 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...EASTERN SHAWNEE...DOUGLAS...
NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...

At 320 PM CDT, severe thunderstorms were located along a line
extending from near Denison to 3 miles northeast of Berryton to 4
miles north of Osage City, moving east at 50 mph.

These are very dangerous storms. Widespread damaging winds are 
occurring.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. Automated weather observations 
         indicate measured severe winds are occurring.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
and Hoyt.

This includes the following highways...
 Interstate 35 between mile markers 183 and 198.
 Kansas Turnpike between mile markers 171 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
&&

LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
      3946 9572 3945 9557 3942 9557 3942 9518
      3897 9519 3898 9516 3897 9511 3895 9509
      3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2020Z 278DEG 45KT 3940 9562 3897 9558 3869 9580 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen
551 
WWUS53 KTOP 192030
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
330 PM CDT THU JUL 19 2018

KSC045-059-085-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-Jackson-
330 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...EASTERN SHAWNEE...DOUGLAS...
NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...

At 328 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Valley Falls to 4 miles northwest
of Clinton Lake to 4 miles north of Lyndon, moving east at 45 mph.

THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE 
OCCURRING! TAKE SHELTER NOW!

HAZARD...90 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. A measured severe wind gust of 82 
         mph has been reported on the west side of the Topeka area, 
         just west of downtown Topeka . Widespread measured severe 
         winds are occurring. Widespread damaging winds are 
         occurring.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages.

Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
and Hoyt.

This includes the following highways...
 Interstate 35 between mile markers 183 and 198.
 Kansas Turnpike between mile markers 171 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
      3946 9572 3945 9557 3942 9557 3942 9518
      3897 9519 3898 9516 3897 9511 3895 9509
      3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2028Z 282DEG 39KT 3938 9551 3895 9547 3867 9569 

HAIL...1.00IN
WIND...90MPH
 
$$

Cohen
777 
WWUS53 KTOP 192043
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
343 PM CDT THU JUL 19 2018

KSC045-059-085-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-Jackson-
343 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...EASTERN SHAWNEE...DOUGLAS...
NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...

At 341 PM CDT, severe thunderstorms were located along a line
extending from near Nortonville to 3 miles southwest of Lawrence to 3
miles northwest of Pomona, moving east at 55 mph.

THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE 
OCCURRING! TAKE SHELTER NOW!

HAZARD...90 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. Measured severe winds of around 
         70 to 85 mph have been reported with these storms!

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages.

Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
and Hoyt.

This includes the following highways...
 Interstate 35 between mile markers 183 and 198.
 Kansas Turnpike between mile markers 171 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

&&

LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
      3946 9572 3945 9557 3942 9557 3942 9518
      3897 9519 3898 9516 3897 9511 3895 9509
      3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2041Z 282DEG 48KT 3938 9533 3891 9529 3863 9551 

HAIL...1.00IN
WIND...90MPH
 
$$

Cohen
955 
WWUS53 KTOP 192052
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
352 PM CDT THU JUL 19 2018

KSC085-192101-
/O.CAN.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Jackson-
352 PM CDT THU JUL 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Kansas.

LAT...LON 3856 9507 3859 9553 3863 9573 3894 9552
      3942 9554 3942 9518 3897 9519 3898 9516
      3897 9511 3895 9509 3898 9508 3899 9506
      3898 9506
TIME...MOT...LOC 2051Z 284DEG 42KT 3934 9519 3887 9515 3859 9537 

$$

KSC045-059-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-
352 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...SOUTHEASTERN SHAWNEE...DOUGLAS
AND NORTHEASTERN OSAGE COUNTIES...

At 351 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Easton to near Vinland to 4 miles east
of Pomona, moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Lawrence, Ottawa, Baldwin City, Valley Falls, Oskaloosa, Eudora,
Richland, Wellsville, Overbrook, Centropolis, Perry, McLouth, Pomona,
Ozawkie, Nortonville, Lecompton, Clinton, Winchester, Lone Star and
Pleasant Grove.

This includes the following highways...
 Interstate 35 between mile markers 183 and 198.
 Kansas Turnpike between mile markers 188 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

&&

LAT...LON 3856 9507 3859 9553 3863 9573 3894 9552
      3942 9554 3942 9518 3897 9519 3898 9516
      3897 9511 3895 9509 3898 9508 3899 9506
      3898 9506
TIME...MOT...LOC 2051Z 284DEG 42KT 3934 9519 3887 9515 3859 9537 

HAIL...1.00IN
WIND...80MPH
 
$$

Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:34 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 19, 12:34 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1234 PM CDT Thu Jul 19 2018

...AVIATION UPDATE...

.UPDATE...
Issued at 1048 AM CDT Thu Jul 19 2018

Latest visible imagery shows increasing ACCAS over northwest KS
along a weak surface trough/boundary. Meanwhile a very humid
airmass continues to heat up over the forecast area with dewpoints
holding in the lower and mid 70s and temps already into the 90s.
RAP progs show a very unstable airmass developing by the early
afternoon with MUCAPE values likely between 4000 and 5000 J/kg.
The past several runs of the HRRR have shown isolated to scattered
convection developing in the vicinity of where the ACCAS is now
and moving east generally along the I-70 Corridor. Because of this
I've increased POPs across the forecast area into the 40 and 50
percent range through the afternoon. Storms could impact the area
by 2 PM. The bigger concern will be for damaging winds. Although
deep layer shear of 50kt would be supportive for rotating updrafts
and some risk for large hail as well.

&&

.SHORT TERM...(Today and tonight)
Issued at 323 AM CDT Thu Jul 19 2018

Yesterday evening a midlevel shortwave trough over South Dakota
provided the lift for convective activity across northeast and
central Nebraska. A few of those storms consolidated into cluster
is currently moving southward through eastern Nebraska. The
environment ahead of the cluster consist of MUCAPE around
2000-3000 J/kg and effective shear on the order of 50 kt, so
embedded updrafts may rotate especially on the southwest flank,
which has been forecasted by several CAMs. Given the environment
these storms could produce large hail as well as damaging wind
gusts. As of now there is a lack of a well established cold pool,
but upscale growth is still possible. If that happens the damaging
wind threat would increase given DCAPE upwards of 1500 J/kg.
There is some concern that warmer temperatures around 750-700 mb
will increase the CIN causing the storms to weaken. The greatest
chances for severe storms is mainly across northern and
northeastern Kansas through the late morning, and there is a watch
is effect until 8 AM for those locations.

Later this afternoon the midlevel shortwave continues eastward over
IA with the trough axis extended southwestward over the region. This
along with the midlevel speed max over Nebraska will provide some
large-scale lift. Several CAMs are depicting redevelopment this
afternoon along the effective outflow boundary that could reside
in far eastern Kansas from the morning activity. Also, a weak
surface trough orientated west-east will move southward through
the forecast area this afternoon. Model soundings suggest a mostly
uncapped environment so convective initiation may be possible
along that boundary as well. The other concern today will be the
temperatures and heat indices approaching advisory criteria. With
the potential for convection and increased cloud cover the
temperatures and instability may be suppressed in spots. Most
locations though should reach 100-105 unless the cloud cover is
more expansive, so the advisory continues. If storms do develop
MLCAPE will range from 1500- 2500 with 50 kt of effective bulk
shear so rotating updrafts can not be ruled out. If temperatures
manage to reach the mid to upper 90s the boundary layer will mix
up to about 2 km so damaging wind gusts will certainly be a
threat. Large hail is also possible given the relatively straight
elongated hodographs that could favor splitting cells. This is
supported by the high-resolution models that paint helicity swaths
in east central Kansas. Tonight the boundary pushes just south of
the forecast area allowing the potential for isentropic lift. The
model solutions vary widely for this time frame so have kept
chances through the overnight.

.LONG TERM...(Friday through Wednesday)
Issued at 323 AM CDT Thu Jul 19 2018

Saturday, the upper low across southern Lake MI at 12Z SAT will
amplify as it digs southeast towards the central OH River Valley.
An upper level ridge across TX/NM border will amplify northward
into the Central High Plains. The weak surface ridge will
continue to build southward across KS during the afternoon hours.
Highs on Saturday may be slightly cooler with light north-
northeast winds. Highs will reach the upper 80s to lower 90s.

Saturday night through Tuesday, the upper low
across the central OH river valley will dig southward towards the
central Gulf Coast, and become detached from the main mid
level H5 jet across the northern Conus. The upper ridge across
the southern and central High Plains will retrograde slowly west
into the Southwestern US. Expect mainly dry conditions with a
near stationary surface ridge axis extending from the upper
Midwest into central TX. Expect mostly dry conditons with highs in
the upper 80s to lower 90s.

Tuesday night through Thursday, the upper ridge across the southwest
US will amplify which will cause the mid and upper level winds to
become more northwesterly across the central plains. Minor
perturbations may be embedded within northwesterly mid-level flow and
may provide enough ascent for a chance for showers and thunderstorms
across the western and northern counties of the CWA.  Highs may be a
bit cooler with mid to upper 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1234 PM CDT Thu Jul 19 2018

Focus is on convection this afternoon. The convective allowing
models have not been very good recently, but feel like TS are
likely to impact the terminals given large amounts of instability.
Have a tempo group in for the most likely window and will amend
as the TS timing becomes more apparent.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for KSZ026-039-040-
054>056-058-059.

&&

UPDATE...Wolters
SHORT TERM...Sanders
LONG TERM...Gargan
AVIATION...Wolters
Hazardous weather outlook, Jul 19, 10:56 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
1056 AM CDT Thu Jul 19 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-201600-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1056 AM CDT Thu Jul 19 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are forecast to develop over north central
Kansas and move east early this afternoon, generally along and
south of the interstate 70 corridor. These storms could be
capable of producing damaging winds of 60 to 70 mph, as well as
some large hail possibly up to the size of golfballs.

Heat index values are expected to reach 100 to 105 degrees
This afternoon afternoon across east central Kansas. A Heat
Advisory is in effect for this area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed by 2 PM across north central Kansas and
continuing through the afternoon over east central and parts or
northeast Kansas.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Wolters

In the hours before

Local storm report, Jul 19, 2:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
238 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     CLAY CENTER             39.38N 97.12W
07/19/2018                   CLAY               KS   PUBLIC

            1-2 FOOT DIAMETER TREE SNAPPED NEAR THE BASE
            OF THE TREE TRUNK, PICTURE ON SOCIAL MEDIA.

&&

ACH
Local storm report, Jul 19, 2:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
239 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND GST     8 WNW ALMA              39.06N 96.43W
07/19/2018  E60 MPH          RILEY              KS   TRAINED SPOTTER

&&

BUNKER/COHEN
Local storm report, Jul 19, 2:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
241 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     4 E MANHATTAN           39.19N 96.50W
07/19/2018                   POTTAWATOMIE       KS   PUBLIC

            8" TREE LIMB DOWN.

&&

BUNKER/COHEN
Local storm report, Jul 19, 2:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
242 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND GST     1 E MANHATTAN           39.18N 96.56W
07/19/2018  E60 MPH          RILEY              KS   EMERGENCY MNGR

&&

ACH
Local storm report, Jul 19, 2:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
248 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND GST     1 NNE LOUISVILLE        39.26N 96.31W
07/19/2018  E70 MPH          POTTAWATOMIE       KS   EMERGENCY MNGR

            60 TO 70 MPH WIND GUSTS.

&&

ACH
Local storm report, Jul 19, 2:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
256 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     MANHATTAN AIRPORT       39.16N 96.67W
07/19/2018  M61 MPH          RILEY              KS   ASOS

&&

ACH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:48 AM CDTSpecial Weather StatementTOPMarshall27 min
Jul 19, 3:59 AM CDTSpecial Weather StatementTOPWashington31 min
Jul 19, 4:03 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington42 min
Jul 19, 4:48 AM CDTSpecial Weather StatementTOPPottawatomie27 min
Jul 19, 12:15 PM CDTSevere Thunderstorm WarningTOPOttawa60 min
Jul 19, 12:16 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa59 min
Jul 19, 12:48 PM CDTSevere Thunderstorm WarningTOPOttawa57 min
Jul 19, 12:49 PM CDTSevere Thunderstorm WarningTOPOttawa41 min
Jul 19, 12:54 PM CDTSevere Thunderstorm WarningTOPCloud21 min
Jul 19, 1:09 PM CDTSevere Thunderstorm WarningTOPCloud53 min
Jul 19, 1:14 PM CDTSevere Thunderstorm WarningTOPOttawa47 min
Jul 19, 1:18 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson57 min
Jul 19, 1:28 PM CDTSevere Thunderstorm WarningTOPClay47 min
Jul 19, 1:47 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley58 min
Jul 19, 2:14 PM CDTSevere Thunderstorm WarningTOPGeary, Jackson, Morris, Pottawatomie, Riley, Shawnee and 1 more61 min
Jul 19, 2:26 PM CDTSpecial Weather StatementTOPLyon, Morris64 min
Jul 19, 2:39 PM CDTSevere Thunderstorm WarningTOPJackson, Lyon, Osage, Pottawatomie, Shawnee, Wabaunsee66 min
Jul 19, 2:52 PM CDTSevere Thunderstorm WarningTOPFranklin53 min
Jul 19, 3:05 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage25 min
Jul 19, 3:24 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Lyon, Osage66 min
Jul 19, 3:34 PM CDTSevere Thunderstorm WarningTOPAnderson26 min
Jul 19, 3:48 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin57 min
Jul 19, 3:58 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.